Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 110, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Oct 30, 2017, 2:35 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2017, 2:35 PM PDT (21:35 UTC)
- Expired
- Oct 31, 2017, 4:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
684 WHUS76 KEKA 302135 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 235 PM PDT MON OCT 30 2017 PZZ475-302245- /O.CAN.KEKA.SC.Y.0109.000000T0000Z-171030T2200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 235 PM PDT MON OCT 30 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ470-310545- /O.NEW.KEKA.SC.Y.0110.171030T2135Z-171031T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 235 PM PDT MON OCT 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM PDT TUESDAY. * WINDS...NORTHERLY GUSTS UP TO 30 KT TONIGHT. * WAVES/SEAS...NORTHERLY 7 TO 9 FT AT 6 TO 8 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
137 WHUS76 KEKA 302226 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 326 PM PDT MON OCT 30 2017 PZZ470-310630- /O.CON.KEKA.SC.Y.0110.000000T0000Z-171031T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 326 PM PDT MON OCT 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT TUESDAY... * WINDS...NORTHERLY GUSTS UP TO 30 KT TONIGHT. * WAVES/SEAS...NORTHERLY 7 TO 9 FT AT 6 TO 8 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
574 WHUS76 KEKA 310411 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 911 PM PDT MON OCT 30 2017 PZZ470-311100- /O.CON.KEKA.SC.Y.0110.000000T0000Z-171031T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 911 PM PDT MON OCT 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM TUESDAY... * WINDS...NORTHERLY GUSTS UP TO 30 KT TONIGHT. * WAVES...N 6 TO 9 FT AT 8 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 1:52 PM PDT, 43 minutes earlier.
Area forecast discussion, Oct 30, 1:52 PM PDT, 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
152 PM PDT Mon Oct 30 2017
.SYNOPSIS...Dry mild conditions are likely across much of
northwest California during Tuesday morning and afternoon.
Thereafter, a cloudy marine layer is forecast to surge northward
along the coast Tuesday night into Wednesday, followed by
increasing cloud cover aloft as a storm system approaches from the
north. Rain and cooler temperatures are likely Thursday afternoon
through the weekend.
&&
.DISCUSSION...Modest cold air advection is spreading southward
above the surface across coastal portions of northwest California
Monday afternoon. This is resulting in weak destabilization that
is aiding in rapid clearing of marine stratus across much of the
area (the one exception being a very localized area of persistent
clouds near Ferndale). Moderate offshore winds are forecast to
develop tonight into Tuesday from 925 mb upwards, which will yield
warming aloft that will re-stabilize/cap the marine boundary
layer. The offshore winds will also yield a drying
airmass...particularly at ridgetop level, which will favor Tuesday
morning-early afternoon sunshine and mild temperatures. As the
afternoon progresses, hi-res model guidance shows a trough of
surface low pressure advancing WWD away from land, with low-level
southerlies developing to its immediate east along the coast.
This will aid in a northward surging marine layer that will likely
lead to the redevelopment of stratus for coastal areas late
Tuesday afternoon into Tuesday night.
Meanwhile, model guidance shows large-scale height falls
increasing in strength mid week into Friday over the NERN Pacific
and PAC NW region. A fairly large upper-level trough will evolve
over the area as a result, with ascent and moistening taking place
downstream over NWRN CA. Rain will subsequently begin to develop
during Thursday, and then maximize in intensity during Friday as a
shortwave trough moves toward the region. In addition, significantly
colder air aloft is forecast to spread across the area by
Saturday, which will cause snow levels to fall to 3000-4000 feet.
Thus, several inches of snow will be possible over the higher
mountainous terrain. By Sunday/Monday, forecast uncertainty
increases greatly due to model differences in shortwave
evolution...however, the current model trend is for lower
precipitation chances early next week.
&&
.AVIATION...Deepened marine clouds persisted along the Redwood
Coast through much of the morning...CIGs hovering in VFR-MVFR
(~025-045 FT) and VIS occasional and briefly dropping into IFR.
The deeper marine layer could be attributed to a batch of lower
level cold air advecting over the coastal waters thus causing some
destabilizing... then resulting in the higher (stratocumulus
like) cloud bases. Shortly before and after noonday, VIS Sat Pic
showed a north-south push clearing out much of the coastal
airports. However, into early afternoon, low MVFR cigs continued
to hover of the EEL River Delta and Humboldt/Arcata Bays. Model
guidance is indication uncertainty if ACV & CEC will redevelop the
amount marine cloudiness in the next 24 hours as today was.
However, do expect "some" of the clouds trapped in the EEl Delta
to move back over Humboldt Bay. Expect MVFR- IFR conditions
(mainly VIS) will mostly have some minor impact at some coastal
airfields. Interior areas: higher clouds moved across interior
Mendocino. Most noticeably though was that some inland river
valleys developed local fog conditions with pockets of marine
clouds able to push across the local higher terrain. This was due
to the deeper marine layer of course. Expect some patchy morning
fog over a few local valleys...otherwise VFR inland. /TA
&&
.MARINE...Northerly winds have been increasing near the Oregon
border behind a dry cold front today. Northerly winds and seas are
forecast to be borderline (areal coverage wise) for an advisory
tonight. Seas look sufficiently steep with about 50% coverage
(based on NWPS) for an advisory across PZZ470. Otherwise, light to
moderate southerlies will start to unfold on Tue and continue
into Wed and Thu as a broad and diffuse surface low develops over
the waters. Seas for the most part will remain relatively quite
through the week with a combination of long period NW swells and
shorter period wind waves. The most significant wave energy
(steepness wise) will start to develop on Friday and perhaps last
into Sat. A cold storm system will drop southward from the Gulf of
Alaska on Friday, generating short to mid period NW swell that is
forecast to reach 10 ft or so. An advisory for small vessels is
highly probable.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
4 AM PDT Tuesday for PZZ470.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Oct 30, 3:22 AM PDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 322 AM PDT Mon Oct 30 2017 CAZ101-103-104-109-112-113-311030- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 322 AM PDT Mon Oct 30 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105>108-110-111-311030- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 322 AM PDT Mon Oct 30 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Mountain snow is expected late in the week and over the weekend. Snow will likely only impact the tallest peaks initially, but snow levels will fall to around 3000 to 4000 feet over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.